Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 1, 2008, 3:10 AM MDT for 9 counties in Idaho. It took effect at Aug 1, 2008, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2008, 3:10 AM MDT (09:10 UTC)
- In effect from
- Aug 1, 2008, 2:00 PM MDT
- Expired
- Aug 1, 2008, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4104 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 010910 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 310 AM MDT FRI AUG 1 2008 IDZ409-410-477-012200- /O.NEW.KPIH.FW.W.0007.080801T2000Z-080802T0300Z/ /O.NEW.KPIH.FW.A.0008.080802T2000Z-080803T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 310 AM MDT FRI AUG 1 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO ZONES 409...410 AND 477... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO ZONES 409...410 AND 477... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A LOW PRESSURE SYSTEM MOVING EAST ALONG THE CANADIAN BORDER TODAY WILL PRODUCE WARNING LEVEL WIND GUSTS IN EXCESS OF 30 MPH IN THE SNAKE RIVER PLAIN AND 25 TO 30 MPH IN THE NORTHERN SAWTOOTH NATIONAL FOREST THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AS THE LOW PASSES FURTHER EAST INTO CENTRAL CANADA SATURDAY...IT IS UNCERTAIN WHETHER THE WIND GUSTS WILL EXCEED WARNING LEVELS. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED TO COVER THE POTENTIAL EVENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS AS THE EVENT DRAWS NEAR. $$
2 follow-up statements
000 WWUS85 KPIH 012125 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 325 PM MDT FRI AUG 1 2008 IDZ409-410-477-020930- /O.CON.KPIH.FW.W.0007.000000T0000Z-080802T0300Z/ /O.CON.KPIH.FW.A.0008.080802T2000Z-080803T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 325 PM MDT FRI AUG 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR IDAHO ZONES 409...410...477 FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR IDAHO ZONES 409...410...476...477 FOR STRONG WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A LOW PRESSURE SYSTEM THAT IS MOVING EAST ALONG THE CANADIAN BORDER TODAY HAS PRODUCED WIND GUSTS IN EXCESS OF 30 MPH IN THE SNAKE RIVER PLAIN AND IS EXPECTED TO PRODUCE WINDS OF 25 TO 30 MPH IN THE NORTHERN SAWTOOTH NATIONAL FOREST THIS AFTERNOON AND EVENING. AS THE LOW CONTINUES MOVING EASTWARDS INTO CENTRAL CANADA SATURDAY ...WINDS ARE EXPECTED TO REACH WARNING LEVEL CRITERIA ONCE AGAIN WITH WINDS GUSTS IN EXCESS OF 30 MPH IN THE SNAKE RIVER PLAIN AND 25 TO 30 MPH ACROSS NORTHERN MOUNTAINS. A FIRE WEATHER WATCH HAS BEEN ISSUED TO COVER THIS POTENTIAL EVENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS AS THE EVENT DRAWS NEAR. $$ IDZ476-020930- /O.EXA.KPIH.FW.A.0008.080802T2000Z-080803T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 325 PM MDT FRI AUG 1 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... AS AN AREA OF LOW PRESSURE CONTINUES MOVING EASTWARDS INTO CENTRAL CANADA SATURDAY ...WINDS ARE EXPECTED TO REACH WARNING LEVEL CRITERIA OF 25 TO 30 MPH ACROSS THE CENTRAL MOUNTAINS. A FIRE WEATHER WATCH HAS BEEN ISSUED TO COVER THIS POTENTIAL EVENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS AS THE EVENT DRAWS NEAR. $$
000 WWUS85 KPIH 020310 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 910 PM MDT FRI AUG 1 2008 IDZ409-410-477-021515- /O.EXP.KPIH.FW.W.0007.000000T0000Z-080802T0300Z/ /O.CON.KPIH.FW.A.0008.080802T2000Z-080803T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 910 PM MDT FRI AUG 1 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR IDAHO ZONES 409...410...476 AND 477... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITIES FOR IDAHO ZONES 409...410 AND 477... THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WINDS CONTINUE TO DIE DOWN ACROSS CENTRAL AND EASTERN IDAHO THIS EVENING. LOW RELATIVE HUMIDITIES ARE ALSO RISING TO 15 PERCENT OR HIGHER. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. THE SAME SYSTEM RESPONSIBLE FOR THE WIND TODAY WILL CONTINUE TO MOVE INTO CENTRAL CANADA SATURDAY. WIND GUSTS ONCE AGAIN IN EXCESS OF 25 MPH IN THE MOUNTAINS AND 30 MPH IN THE SNAKE PLAIN ARE POSSIBLE. THIS...IN COMBINATION WITH LOW AFTERNOON HUMIDITIES WILL MOST LIKELY LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE WATCH AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS AS THE EVENT DRAWS NEAR. $$ IDZ476-021515- /O.CON.KPIH.FW.A.0008.080802T2000Z-080803T0300Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 910 PM MDT FRI AUG 1 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A STORM SYSTEM WILL MOVE CONTINUE TO MOVE INTO CENTRAL CANADA SATURDAY. WIND GUSTS IN EXCESS OF 25 MPH IN THE MOUNTAINS. THIS...IN COMBINATION WITH LOW AFTERNOON HUMIDITIES WILL MOST LIKELY LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE WATCH AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS AS THE EVENT DRAWS NEAR. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 31, 2:05 PM MDT, 13 hours 5 minutes earlier.
Area forecast discussion, Jul 31, 2:05 PM MDT, 13 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT THU JUL 31 2008 .DISCUSSION...THE UPPER RIDGE SLOWLY BUILDING TO THE EAST WILL KEEP THE FCST AREA UNDER SW FLOW. THE TRAJECTORY WILL PREVENT ANY FLOW OF MONSOON MSTR INTO EASTERN ID FOR THE MOST PART. THE GFS AND NAM12 STILL SHOW LIMITED MSTR CREEPING INTO THE FCST AREA OVER THE WEEKEND AS A TROF DROPS INTO WA. MOST WILL BE NORTH...BUT WHAT DOES MAKE IT SHOULD ONLY RESULT IN ISOLD AFTN/EVE TSTMS OVER THE NORTHERN MTNS. THIS TREND IS EXPECTED TO CONTINUE THRU THE END OF THE FCST PERIOD. HEDGES && .AVIATION...ABUNDANT CLEAR SKIES ACROSS IDAHO TODAY. VFR CONDITIONS WILL PREVAIL THROUGHOUT SERN ID. RENWICK && .FIRE WEATHER...PPER LEVEL LOW OFF PAC COAST WILL SLOWLY MOVE EWRD OVER NEXT FEW DAYS. GUSTY WINDS EXPECTED TOMORROW BUT WILL BE BELOW WARNING CRITERIA. AS LOW MOVES EWRD...TROF SLIDES CLOSE TO AREA SAT AFTN WITH AN INCREASE IN TSTMS AND TIGHTENING PRESSURE GRADIENT. ATTM NAM12 HIGHLIGHTING WINDS OVER SAWTOOTH MTNS AND ALONG GREAT DIVIDE ACCOMPANIED WITH SLT CHC TSTMS AND LOW HUMIDITIES...AS BEING PRIME CANDIDATE FOR FIRE WX WARNING SAT AFTN. A LITTLE TOO EARLY TO PULL TRIGGER YET SO WILL DISCUSS WITH NEXT SHIFT. RENWICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:58 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Aug 1, 3:10 AM MDT | Fire Weather Watch | PIH | Bingham, Bonneville, Butte, Clark, Custer, Fremont and 5 more | 24 hr |
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.